Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 36, NWS Newport/Morehead City, NC

July 7, 20164 counties in North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 7, 2016, 5:27 PM EDT for 4 counties in North Carolina. It was in force for 48 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2016, 5:27 PM EDT (21:27 UTC)
Expired
Jul 7, 2016, 6:15 PM EDT
In force
48 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Duplin County, NC, Greene County, NC, Lenoir County, NC, Pitt County, NC

The radar

The Raleigh/Durham radar (KRAX), 84 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 6:00 PM EDTTSTM WND DMGKinston, NCTREE BLOWN DOWN BY STRONG WINDS ON HIGHWAY 11 NEAR KINSTON.
Jul 7, 6:05 PM EDTTSTM WND DMGKinston, NCPOWERLINES BLOWN DOWN ON CHARLOTTE AVENUE.
Jul 7, 6:20 PM EDTTSTM WND DMGGrifton, NCTREE BLOWN DOWN BY STRONG WINDS ON HIGHWAY 118 NEAR GRIFTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 4:14 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2016-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 416 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2016-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
416 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
1021 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

395 
WUUS52 KMHX 072127
SVRMHX
NCC061-079-107-147-072215-
/O.NEW.KMHX.SV.W.0036.160707T2127Z-160707T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
527 PM EDT THU JUL 7 2016

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DUPLIN COUNTY IN EASTERN NORTH CAROLINA...
  LENOIR COUNTY IN EASTERN NORTH CAROLINA...
  GREENE COUNTY IN EASTERN NORTH CAROLINA...
  WESTERN PITT COUNTY IN EASTERN NORTH CAROLINA...

* UNTIL 615 PM EDT

* AT 526 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 8 MILES NORTHWEST OF FREMONT TO NEAR GOLDSBORO TO
  NEAR MOUNT OLIVE...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GREENVILLE...KINSTON...AYDEN...FARMVILLE...WARSAW...LA GRANGE...
  MOUNT OLIVE...GRIFTON...SNOW HILL...KENANSVILLE...
  KINSTON REGIONAL JETPORT...FAISON...PINK HILL...CALYPSO...
  FOUNTAIN...HOOKERTON...WALSTONBURG AND FALKLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIND
DAMAGE ACROSS JOHNSTON COUNTY. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS! PLEASE SEND YOUR REPORTS OF
HAIL AND/OR WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED...BY
CALLING THE NATIONAL WEATHER SERVICE OFFICE IN NEWPORT AT 1-800-889-
6889.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3519 7816 3518 7808 3519 7802 3515 7789
      3518 7784 3538 7780 3557 7782 3578 7747
      3533 7736 3533 7743 3525 7743 3523 7747
      3524 7752 3516 7751 3507 7760 3501 7773
      3499 7770 3497 7772 3495 7806 3498 7815
TIME...MOT...LOC 2126Z 281DEG 31KT 3565 7806 3535 7800 3515 7817 

HAIL...<.75IN
WIND...60MPH
 
$$

TL
3 follow-up statements
283 
WWUS52 KMHX 072146
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
546 PM EDT THU JUL 7 2016

NCC061-079-107-147-072215-
/O.CON.KMHX.SV.W.0036.000000T0000Z-160707T2215Z/
DUPLIN NC-LENOIR NC-GREENE NC-PITT NC-
546 PM EDT THU JUL 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHERN DUPLIN...LENOIR...GREENE AND WESTERN PITT COUNTIES...

AT 544 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTHEAST OF WILSON TO LA GRANGE TO 8 MILES
SOUTHEAST OF MOUNT OLIVE...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GREENVILLE...KINSTON...AYDEN...FARMVILLE...WARSAW...LA GRANGE...
MOUNT OLIVE...GRIFTON...SNOW HILL...KINSTON REGIONAL JETPORT...
FAISON...PINK HILL...CALYPSO...FOUNTAIN...HOOKERTON...
WALSTONBURG AND FALKLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS SITUATION. THESE STORMS HAVE A HISTORY OF
PRODUCING WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
 
PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING THE NATIONAL WEATHER
SERVICE OFFICE IN NEWPORT AT 1-800-889-6889.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3518 7808 3519 7802 3515 7789 3518 7784
      3538 7780 3557 7782 3575 7751 3576 7747
      3533 7736 3533 7743 3525 7744 3524 7752
      3516 7751 3507 7760 3501 7773 3499 7770
      3497 7773 3501 7804 3506 7816 3519 7816
TIME...MOT...LOC 2144Z 277DEG 36KT 3562 7783 3533 7777 3512 7795 

HAIL...<.75IN
WIND...60MPH
 
$$

TL
151 
WWUS52 KMHX 072155
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
555 PM EDT THU JUL 7 2016

NCC061-079-107-147-072215-
/O.CON.KMHX.SV.W.0036.000000T0000Z-160707T2215Z/
DUPLIN NC-LENOIR NC-GREENE NC-PITT NC-
555 PM EDT THU JUL 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHEASTERN DUPLIN...LENOIR...GREENE AND SOUTHWESTERN PITT
COUNTIES...

AT 554 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES EAST OF FREMONT TO NEAR KINSTON REGIONAL
JETPORT TO 11 MILES NORTHEAST OF KENANSVILLE...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GREENVILLE...KINSTON...AYDEN...FARMVILLE...LA GRANGE...MOUNT OLIVE...
GRIFTON...SNOW HILL...KINSTON REGIONAL JETPORT...PINK HILL...
CALYPSO...HOOKERTON AND WALSTONBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS SITUATION. THESE STORMS HAVE A HISTORY OF
PRODUCING DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
 
PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING THE NATIONAL WEATHER
SERVICE OFFICE IN NEWPORT AT 1-800-889-6889.

&&

LAT...LON 3567 7745 3565 7744 3533 7736 3533 7743
      3525 7744 3524 7752 3516 7751 3507 7760
      3501 7773 3499 7770 3498 7771 3515 7813
      3517 7809 3518 7808 3519 7802 3515 7789
      3518 7784 3538 7780 3557 7782 3567 7766
TIME...MOT...LOC 2154Z 282DEG 32KT 3558 7779 3531 7766 3511 7786 

HAIL...<.75IN
WIND...60MPH
 
$$

TL
421 
WWUS52 KMHX 072206
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
606 PM EDT THU JUL 7 2016

NCC061-079-107-147-072215-
/O.CON.KMHX.SV.W.0036.000000T0000Z-160707T2215Z/
DUPLIN NC-LENOIR NC-GREENE NC-PITT NC-
606 PM EDT THU JUL 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHEASTERN DUPLIN...LENOIR...GREENE AND SOUTHWESTERN PITT
COUNTIES...

AT 606 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR FARMVILLE TO NEAR KINSTON TO 11 MILES NORTH OF
BEULAVILLE...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GREENVILLE...KINSTON...AYDEN...FARMVILLE...GRIFTON...SNOW HILL...
KINSTON REGIONAL JETPORT...PINK HILL...HOOKERTON AND WALSTONBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING THE NATIONAL WEATHER
SERVICE OFFICE IN NEWPORT AT 1-800-889-6889.

&&

LAT...LON 3499 7770 3510 7799 3516 7792 3515 7789
      3518 7784 3522 7783 3532 7771 3560 7777
      3563 7772 3563 7743 3533 7736 3533 7743
      3525 7744 3524 7752 3516 7751 3507 7760
      3501 7773 3500 7771
TIME...MOT...LOC 2206Z 281DEG 33KT 3555 7765 3528 7752 3508 7772 

HAIL...<.75IN
WIND...60MPH
 
$$

TL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:53 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jul 7, 3:53 PM EDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
353 PM EDT THU JUL 7 2016

.SYNOPSIS...
A trough of low pressure will remain west of the area through late
today. A strong upper level shortwave will move east across the
area tonight. A weak cold front will move into the area later
Sunday and become stationary near the area through Monday. A
possible low pressure area will develop along the the stationary
front early next week.

&&

.NEAR TERM /Through Tonight/...
As of 215 PM Thu...Good short wave will cross tonight. Expect sct
to numerous shra/tsra to cross with this feature as lift will be
increasing. Activity should be reaching deep inland areas late
today/early evening then spread to coast overnight. Still some
doubt on severe potential as better shear/lift may arrive as
instab is dropping. Main concern would be wind damage if storms
organize into a band to our W and quickly move E this evening.
Have lows in the low to mid 70s inland and mid to upper 70s
cst...if do get organized band could see rain lower all areas into
lower 70s.

&&

.SHORT TERM /Friday/...
As of 215 PM Thu...Lingering shra/tsra will be moving off the
coast in the morning with deep WNW flow developing in its wake.
Will cont previous fcst of dry conditions thru the aftn as looks
like precip with next short wave will hold off til evening. With
plenty of sun will be another hot day with highs around 95 inland
to upper 80s/around 90 coast. Will again be close to heat advisory
many areas as will depend on dewpts holding in the low to mid 70s.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
As of 330 PM Thursday...07/12Z global model suite remain fairly
consistent with previous forecast thinking of a mainly zonal flow
aloft with downslope low level flow resulting in hot temps into
weekend, followed by a weak but more pronounced eastern U.S. upper
trough early to mid next week which will allow a weak cold front
to push into or through area.

Friday Night/Saturday...Still looking like that this period will
be on the drier side as low level flow more westerly which
translates to downsloping/drier regime, albeit on the hot side.
Will continue slight chance (20%) POPs Friday night for northern
zones as guidance indicates another weak short wave moving across
from west- northwest. Saturday will be hottest day of the period
with highs 95-100 interior to 90-95 coast. Sea breeze will be
pinned near the coast and with the westerly flow dewpoints will
remain relatively low for the interior zones. Believe that heat
adv criteria will be relegated to eastern zones with 105-110
degree readings, and 100-105 degree readings for the coastal plain
counties due to the lower TD's.

Saturday Night/Sunday...Another in series of weak shorwaves will
pass through to the north on Sat night pushing a weak front
through the area, though with the drier downsloping flow will opt
to leave fcst dry for now with thinking that any convection will
remain north of the FA. Sunday will be some 5 degrees cooler
though still above climo with highs 90-95 inland and 85-90 coast.
Heat indices will remain below criteria for heat adv.

Sunday night through Monday night...Differences in the global
model suite make for a lower than avg precipitation forecast this
period as the location of a stationary front and possible
approaching stronger short wave could bring widespread organized
precip. Currently the strongest support for precipitation is the
late Sunday night through Monday night period, with the
deterministic CMC and ECMWF indicating cyclogenesis occurring
across the vcnty of the leading shortwave on the stationary front.
GFS is a drier outlier soln. Will not advertise higher than 40
pops attm due to timing/location uncertainty with the possible
low. Temps a bit closer to climo due to the clouds/precip with
highs upper 80s to near 90 and lows in the mid 70s.

Tuesday through Thursday...A low pop forecast for this period as
it appears upper ridging takes hold with typical Bermuda high
developing offshore with isolated convective develpment inland
areas each afternoon and mainly dry overnights. Temps near climo
with highs near 90 and overnight lows in the low/mid 70s.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
Short term /through Fri/...
As of 1215 PM Thu...VFR expected thru most of aftn then as shortwave
approaches and crosses will have sct to numerous shra/tsra late
today thru the evening with likely a period or two of sub VFR.
Some gusty winds will be possible with storms as well. Drier air
will begin to push in later tonight with clearing skies and expect
VFR late tonight thru Fri.

Long Term /Friday Night through Tuesday/...
As of 345 PM Thu...Not much precipitation is forecast through
Sunday as westerly downslope prevails with mostly sunny/clear
skies expected. A cold front will move into the Sunday night and
Monday with better chances for precipitation and sub VFR
conditions. Patchy fog/stratus will be possible each overnight
especially in locations that receive rainfall, otherwise VFR
conditions are expected.

&&

.MARINE...
Short term /through Fri/...
As of 215 PM Thu...Fairly tight pressure gradient will cont
southern tier in advance of shortwave thru the evening. Will cont
SCA south of Cape Hatteras thru late tonight as expect the gusty
winds will keep seas around 6 ft outer waters. W winds 10 to 15
kts early Fri with poss some gusts to 20 kts will become more SW
in the afternoon. Over northern waters seas will cont at 3 ft or
less with the offshore flow. Over srn tier think seas will be
mainly 3 to 5 feet on Fri.

Long Term /Friday Night through Tuesday/...
As of 345 PM Thu...Typical Bermuda high/inland trough pattern
will produce prevailing southwest winds mainly 10-15 KT
occasionally gusting to 20 KT through Saturday. A weak cold front
is expected to push through the waters Sat night, with winds
turning NW though remaining less than 15 kt. Winds turn back
around to w or sw Sun before another weak front drops into the
waters and becomes stationary Sun night into Mon. Winds become
east or northeast north of the front and will remain sw to the
south of the front, though winds will remain on the light side.
Seas will remain 5 feet or lower through the extended period.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Heat Advisory until 6 PM EDT this evening for NCZ045>047-080-
     081-092>095-098-103.
MARINE...Small Craft Advisory until 5 AM EDT Friday for AMZ154-156-158.

&&

SYNOPSIS...RF
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...JME/TL
AVIATION...RF/TL
MARINE...RF/TL
Hazardous weather outlook, Jul 7, 12:32 PM EDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1232 PM EDT THU JUL 7 2016

NCZ045>047-080-081-092>094-081645-
WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-JONES-CRAVEN-
PAMLICO-
1232 PM EDT THU JUL 7 2016

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CROSS LATE TODAY AND
THIS EVENING...ISOLATED SEVERE STORMS WITH DAMAGING WINDS WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAT ADVISORIES MAY BE NEEDED EACH AFTERNOON THROUGH SATURDAY FOR
HEAT INDEX VALUES OF 100 TO 109 DEGREES AS A PROLONGED PERIOD OF
HOT AND HUMID WEATHER CONTINUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ104-081645-
OUTER BANKS HYDE-
1232 PM EDT THU JUL 7 2016

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CROSS LATE TODAY AND
THIS EVENING...ISOLATED SEVERE STORMS WITH DAMAGING WINDS WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-098-103-081645-
CARTERET-ONSLOW-OUTER BANKS DARE-
1232 PM EDT THU JUL 7 2016

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   MODERATE RIP CURRENT RISK.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CROSS LATE TODAY AND
THIS EVENING...ISOLATED SEVERE STORMS WITH DAMAGING WINDS WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAT ADVISORIES MAY BE NEEDED EACH AFTERNOON THROUGH SATURDAY FOR
HEAT INDEX VALUES OF 100 TO 109 DEGREES AS A PROLONGED PERIOD OF
HOT AND HUMID WEATHER CONTINUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-044-079-090-091-081645-
MARTIN-PITT-GREENE-DUPLIN-LENOIR-
1232 PM EDT THU JUL 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CROSS LATE TODAY AND
THIS EVENING...ISOLATED SEVERE STORMS WITH DAMAGING WINDS WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAT ADVISORIES MAY BE NEEDED EACH AFTERNOON THROUGH SATURDAY FOR
HEAT INDEX VALUES OF 100 TO 109 DEGREES AS A PROLONGED PERIOD OF
HOT AND HUMID WEATHER CONTINUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 7, 5:07 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
507 PM EDT THU JUL 7 2016

NCZ079-090-091-072200-
GREENE-DUPLIN-LENOIR-
507 PM EDT THU JUL 7 2016

...A LINE OF APPROACHING THUNDERSTORMS WILL AFFECT NORTHERN
DUPLIN... LENOIR AND GREENE COUNTIES...

AT 505 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF SMITHFIELD TO 15
MILES NORTHWEST OF MOUNT OLIVE TO NEAR GODWIN. MOVEMENT WAS EAST AT
35 MPH.

WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
KINSTON...WARSAW...LA GRANGE...MOUNT OLIVE...SNOW HILL...
FAISON...PINK HILL...CALYPSO...HOOKERTON AND WALSTONBURG.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3519 7816 3518 7808 3519 7802 3515 7789
      3518 7784 3538 7780 3543 7783 3557 7782
      3562 7774 3562 7766 3553 7756 3552 7750
      3550 7751 3538 7745 3523 7747 3524 7752
      3518 7751 3501 7778 3496 7812 3497 7815
TIME...MOT...LOC 2105Z 282DEG 31KT 3560 7823 3535 7826 3521 7861

TL

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 8:09 PM EDTSpecial Weather StatementMHXBeaufort51 min
Jul 7, 3:04 AM EDTHeat AdvisoryMHXBeaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more15 hr
Jul 7, 11:49 AM EDTSmall Craft AdvisoryMHX17 hr
Jul 7, 5:07 PM EDTSpecial Weather StatementMHXGreene, Lenoir53 min
Jul 7, 6:18 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Duplin, Jones, Onslow, Pitt42 min
Jul 7, 6:59 PM EDTSpecial Weather StatementMHXDuplin46 min
Jul 7, 6:59 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Jones, Onslow, Pamlico46 min
Jul 7, 7:03 PM EDTSpecial Marine WarningMHX42 min
Jul 7, 7:42 PM EDTSpecial Weather StatementMHXCarteret33 min
Jul 7, 7:43 PM EDTSpecial Weather StatementMHXLenoir47 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.